Alert archive / Michigan / Flash Flood Warnings in 2018

Flash Flood Warning 9, NWS Marquette, MI

July 4, 2018Menominee County, Michigan

NWS Marquette, MI issued this flash flood warning at Jul 4, 2018, 4:23 PM CDT for Menominee County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2018, 4:23 PM CDT (21:23 UTC)
Expired
Jul 4, 2018, 6:55 PM CDT
In force
3 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 109 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:00 PM CDTHEAVY RAIN 14 S Swanson, MIDELAYED REPORT. THE DURATION OF THE HEAVY RAIN EVENT WAS 2 HOURS.
Jul 4, 6:00 PM CDTHEAVY RAIN 31 Ese Daggett, MIMEASURED 3.0 INCHES OF RAINFALL NEAR DAGGETT IN ABOUT A TWO HOUR PERIOD. REPORT VIA SOCIAL MEDIA. VERY HEAVY RAINFALL FROM 4:30 TO 5:30 P.M. EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

852 
WGUS53 KMQT 042123
FFWMQT
MIC109-050015-
/O.NEW.KMQT.FF.W.0009.180704T2123Z-180705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
423 PM CDT WED JUL 4 2018

The National Weather Service in Marquette has issued a

* Flash Flood Warning for...
  Menominee County in south central Upper Michigan...

* Until 715 PM CDT

* At 420 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen over the last hour. An additional two inches of 
  rain is possible over the next hour due to training thunderstorms. 
  While far southern portions of Menominee County have not seen 
  heavy rain yet, developing thunderstorms will bring heavy rain 
  soon. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Menominee, Stephenson, Cedar River, Bagley, Nadeau, Gourley,
  Daggett, Carney, Swanson, Ingalls, Wells State Park and Birch
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 4511 8766 4519 8774 4535 8765 4539 8769
      4535 8780 4546 8784 4550 8779 4556 8783
      4556 8779 4562 8777 4572 8733 4555 8733
      4555 8727 4557 8725 4552 8723 4516 8759
      4510 8761

$$

Ritzman
2 follow-up statements
383 
WGUS73 KMQT 042204
FFSMQT

Flash Flood Statement
National Weather Service Marquette MI
504 PM CDT WED JUL 4 2018

MIC109-050015-
/O.CON.KMQT.FF.W.0009.000000T0000Z-180705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Menominee MI-
504 PM CDT WED JUL 4 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
MENOMINEE COUNTY...

At 501 PM CDT, Doppler radar indicated the initial round of 
thunderstorms producing heavy rain has moved east of the warned 
area. However, another band of brief moderate to heavy rain is 
expected to move over the warned area shortly. Two to three inches 
of rain fell earlier this evening over a short period of time. An 
additional half of an inch to one inch of rain is possible with the 
next round of thunderstorms. Flash flooding is expected to begin 
shortly, if not already ongoing.

Some locations that will experience flooding include...
Menominee, Stephenson, Cedar River, Bagley, Nadeau, Gourley, Daggett,
Carney, Swanson, Ingalls, Wells State Park and Birch Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 4511 8766 4519 8774 4535 8765 4539 8769
      4535 8780 4546 8784 4550 8779 4556 8783
      4556 8779 4562 8777 4572 8733 4555 8733
      4555 8727 4557 8725 4552 8723 4516 8759
      4510 8761

$$

Ritzman
549 
WGUS73 KMQT 042355
FFSMQT

Flash Flood Statement
National Weather Service Marquette MI
655 PM CDT WED JUL 4 2018

MIC109-050003-
/O.CAN.KMQT.FF.W.0009.000000T0000Z-180705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Menominee MI-
655 PM CDT WED JUL 4 2018

...THE FLASH FLOOD WARNING FOR MENOMINEE COUNTY IS CANCELLED...

The thundestorms that produced heavy rainfall have ended. Flooding 
is no longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 4511 8766 4519 8774 4535 8765 4539 8769
      4535 8780 4546 8784 4550 8779 4556 8783
      4556 8779 4562 8777 4572 8733 4555 8733
      4555 8727 4557 8725 4552 8723 4516 8759
      4510 8761

$$

Beachler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:38 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 4, 3:38 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
438 PM EDT Wed Jul 4 2018

.SHORT TERM...(This evening through Thursday)
Issued at 428 PM EDT WED JUL 4 2018

A scorcher for this 4th of July as heat index values are near 100
early this evening as temps are around 90F and dwpnts have surged
into the lower 70s over much of Upper Michigan. Cluster of long
lived showers and t-storms which have survived since last night
over the Dakotas are now moving across western Upper Michigan.
Turned much cooler there once these showers and t-storms worked
through. These t-storms have been gusty storms so far with peak
winds 30-40 mph. Limited deep layer shear has kept hail to a
minimum thus far. Have seen frequent cloud to ground lightning
strikes along with heavy downpours. These showers and t-storms are
well out ahead of primary cold front which is pushing into
northwest MN. Given the low 90s/low 70s temps/dwpnts there is
certainly ample instabilty to support occasionally strong
updrafts. However, deep layer shear mainly less than 25 kts with
stronger forcing lifting north of Lk Superior has thus far
restricted persistently strong updrafts and t-storms.

High res short range models have struggled with t-storm evolution
throughout the day but are starting to latch onto reality a bit
better now. Btwn that guidance and radar/satellite trends, expect
initial showers and t-storms to slowly move into cntrl Upper
Michigan by 7 pm this evening. Pocket of higher instability may
allow these storms to perk up briefly. Still though the lack of deep
layer shear will probably work against sustained stronger storms.
Also have to watch initial cluster of t-storms that are lifting into
south cntrl Upper Michigan, though shear is even weaker here so
these storms are only slowly drifting north. And later this evening
the showers and t-storms currently over wcntrl WI could lift back
into western Upper Michigan as shortwave carrying these along lifts
toward northern WI. Not clear how strong these storms will be able
to be given the current showers/t-storms ongoing over western U.P.
that are working over the atmosphere. Late tonight, attn will be on
the cold front moving in from the northwest. Expect this front to be
over cntrl Upper Michigan late tonight and sweeping past eastern
U.P. on Thu morning. Northwest winds will get gusty behind the front
which will scour out any lingering fog near Lk Superior. Still could
be a higher swim risk developing later in the day for Alger county
due to the strong/northwest winds. Cooler temps especially north
near Lk Superior. Still could reach mid 80s south central with
downsloping winds. At the least, will see a less humid day across
the board.

.LONG TERM...(Thursday night through Wednesday)
Issued at 438 PM EDT WED JUL 4 2018

Models suggest that the broad mid/upper level ridge from the mid
Atlantic to the cntrl Rockies will retrogress and become centered
from WY/CO/UT into the plains from the weekend into next week while
building. With the mean trough position over ern Canada, mainly nw
flow is expected across Upper Great Lakes. Although temperatures
will average near or above seasonal averages, humidities will be
more comfortable with dewpoints mainly in the 50s to low 60s.

For Thursday night into Saturday, high pressure will gradually slide
across the region bringing dry pleasant Summer weather. Highs in the
70s Friday will climb back into the upper 70s and lower 80s Saturday
as srly WAA advection develops.

Sun-Tue, The GFS/GEFS was slightly faster than the ECMWF in bringing
a shortwave across nrn Ontario that will drag a front and
shra/tsra chances through the northern Great Lakes Sunday night.
Dewpoints briefly climbing back into the lower 60s with PWAT
values to 1.5 inches and CAPE values into the 1000-1500 J/Kg range
may support some stronger storms as 0-6km shear values are likely to
be in the 40-50 knot range with the stronger wnw mid level flow over
the area. Some shra/tsra may linger into Monday before high pressure
and drier air again builds into the area.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 224 PM EDT WED JUL 4 2018

Line of showers and t-storms will move through IWD and possibly CMX
by mid aftn. VFR conditions should prevail but could be brief drops
to IFR vsby during heavier rain. Small chance that the showers and t-
storms make it to SAW after 21z. Another chance of showers and t-
storms returns to IWD and CMX around 00z and maybe into SAW by 03z.
Higher uncertainly with that chance so just went VCSH for now. Late
tonight into early Thu morning cold front will sweep through all TAF
sites so expect any clouds to clear out quickly on Thu morning. Will
become breeze at all TAF sites on Thu with strongest winds over 25
kts possible at CMX.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 428 PM EDT WED JUL 4 2018

Winds should remain below 20 knots through most of this forecast
period until increasing to 30 knots Sat night into Sun out of the
southwest as a low pressure system approaches. May see winds 25 kts
late tonight into Thu behind a cold front. Redevelopment of fog will
continue as increasingly humid air moves over the colder waters
through Thursday morning over the west half and Thursday afternoon
over the east half. Fog could become locally dense where rainfall
occurs over the Lake.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
  Dense Fog Advisory until 8 AM EDT Thursday for LMZ248-250.

&&

SHORT TERM...JLA
LONG TERM...JLA/JLB
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jul 4, 4:06 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
506 PM EDT Wed Jul 4 2018

MIZ006-051200-
Alger-
506 PM EDT Wed Jul 4 2018

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few storms this
evening could be strong with gusty winds and heavy downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few thunderstorms could linger Thursday morning over the east
half of Upper Michigan. Thunderstorms are possible again late
Sunday into Monday.

A high swim risk may develop midday Thursday into Thursday
evening for the Lake Superior beaches in Alger county.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

MIZ001>005-007-009>014-084-085-051200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
506 PM EDT Wed Jul 4 2018 /406 PM CDT Wed Jul 4 2018/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few storms this
evening could be strong with gusty winds and heavy downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few thunderstorms could linger Thursday morning over the east
half of Upper Michigan. Thunderstorms are possible again late
Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

LSZ162-240>251-263>267-051200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
506 PM EDT Wed Jul 4 2018 /406 PM CDT Wed Jul 4 2018/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few storms this
evening could be strong with gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few thunderstorms could linger Thursday morning over the east
half of Lake Superior. Thunderstorms are possible again late
Sunday into Sunday night.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-051200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
506 PM EDT Wed Jul 4 2018

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few storms this
evening could be strong with gusty winds and small hail. Frequent
lightning will also occur with the stronger storms.

Areas of fog will be locally dense.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Thursday morning. Thunderstorms are
possible again Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JLA

In the hours before

Special weather statement, Jul 4, 1:34 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Marquette MI
234 PM EDT WED JUL 4 2018

MIZ002-009-041930-
Ontonagon MI-Gogebic MI-
234 PM EDT WED JUL 4 2018

...SPECIAL WEATHER STATEMENT...

At 233 PM EDT/133 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Silver City to near
Winchester. Movement was east at 30 mph.

Winds in excess of 30 mph and dangerous lightning will be possible
with these storms.

Locations impacted include...
Ontonagon, Marenisco, Watersmeet, Bergland, Rockland, Bruce Crossing,
Mass City, Paulding, Northern Lake Gogebic, Silver City, Greenland
and Norwich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near an inland lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4683 8962 4709 8891 4704 8893 4668 8894
      4668 8899 4610 8899 4615 8912 4628 8986
TIME...MOT...LOC 1833Z 268DEG 26KT 4677 8955 4621 8979

Ritzman
Special weather statement, Jul 4, 2:19 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Marquette MI
319 PM EDT WED JUL 4 2018

MIZ002>004-009-010-084-042000-
Ontonagon MI-Gogebic MI-Baraga MI-Houghton MI-Southern Houghton MI-
Iron MI-
319 PM EDT WED JUL 4 2018

...SPECIAL WEATHER STATEMENT...

At 318 PM EDT/218 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles east of Ontonagon
to 11 miles west of Watersmeet. Movement was east at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Baraga, Chassell, Watersmeet, South Range, Rockland, Bruce Crossing,
Paulding, Keweenaw Bay, The Lower Entrance of Portage Canal, Kenton,
Mass City and Nisula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4708 8905 4710 8899 4706 8830 4606 8890
      4614 8909 4621 8945
TIME...MOT...LOC 1918Z 259DEG 33KT 4693 8909 4626 8941

Ritzman
Special weather statement, Jul 4, 3:07 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Marquette MI
407 PM EDT WED JUL 4 2018

MIZ004-005-010-011-042030-
Marquette MI-Baraga MI-Iron MI-Dickinson MI-
407 PM EDT WED JUL 4 2018

...SPECIAL WEATHER STATEMENT...

At 406 PM EDT/306 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near L'anse to 6 miles west
of Iron River. Movement was east at 35 mph.

Winds in excess of 30 mph will be possible both ahead of and with
these storms.

Locations impacted include...
Iron River, Baraga, L'anse, Crystal Falls, Stambaugh, Covington,
Michigamme, Champion, Alberta, U.S. 141 between Covington and Amasa,
Channing and Squaw Lake.

LAT...LON 4596 8819 4596 8832 4599 8837 4599 8849
      4602 8851 4602 8860 4599 8862 4599 8866
      4602 8869 4603 8884 4607 8893 4642 8872
      4642 8868 4648 8868 4689 8842 4699 8814
      4690 8777 4592 8810
TIME...MOT...LOC 2006Z 283DEG 30KT 4681 8839 4609 8877

Ritzman
Special weather statement, Jul 4, 3:27 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Marquette MI
427 PM EDT WED JUL 4 2018

MIZ004-005-010-011-042115-
Marquette MI-Baraga MI-Iron MI-Dickinson MI-
427 PM EDT WED JUL 4 2018

...SPECIAL WEATHER STATEMENT...

At 425 PM EDT/325 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Skanee to near U.S. 141
between Covington and Amasa to near Stambaugh. Movement was east at
45 mph.

Winds will become westerly with gusts of 30 to 40 mph ahead of
thunderstorms due to outflow winds.

Locations impacted include...
Marquette, Iron Mountain, Ishpeming, Kingsford, Crystal Falls,
Presque Isle, Negaunee, Norway, Felch, Michigamme, Champion and
Little Presque Isle.

LAT...LON 4579 8800 4578 8807 4581 8814 4587 8807
      4592 8810 4599 8837 4599 8849 4602 8851
      4601 8859 4641 8823 4692 8802 4692 8769
      4690 8762 4677 8748 4678 8735 4670 8731
      4633 8747 4576 8791 4576 8796
TIME...MOT...LOC 2025Z 276DEG 40KT 4687 8823 4643 8840 4603 8872

Ritzman
Special weather statement, Jul 4, 3:36 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Marquette MI
336 PM CDT WED JUL 4 2018

MIZ012-042115-
Menominee MI-
336 PM CDT WED JUL 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR MENOMINEE COUNTY UNTIL 415 PM
CDT...

At 334 PM CDT, Doppler radar was tracking multiple strong
thunderstorm across southern Menominee County, moving northeast at
25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms. Locally heavy rain is also possible and may cause
ponding of water on roadways, especially in areas with poor
drainage.

Locations impacted include...
Menominee, Stephenson, Powers, Cedar River, Bagley, Nadeau, Gourley,
Daggett, Carney, Swanson, Ingalls and Birch Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4511 8766 4520 8774 4537 8766 4539 8770
      4535 8776 4535 8789 4550 8779 4556 8783
      4557 8779 4561 8778 4566 8783 4570 8733
      4555 8733 4557 8724 4550 8719 4541 8726
      4540 8736 4516 8759 4510 8759
TIME...MOT...LOC 2034Z 235DEG 21KT 4524 8773

Ritzman
Special weather statement, Jul 4, 4:15 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Marquette MI
515 PM EDT WED JUL 4 2018

MIZ005-006-011>013-042215-
Marquette MI-Delta MI-Menominee MI-Dickinson MI-Alger MI-
515 PM EDT WED JUL 4 2018

...SPECIAL WEATHER STATEMENT...

At 513 PM EDT/413 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles north of Little
Presque Isle to 10 miles northwest of Gwinn to near Norway. Movement
was east at 40 mph.

Winds will become westerly with gusts of 30 to 40 mph ahead of
thunderstorms due to outflow winds.

Locations impacted include...
Marquette, Presque Isle, Negaunee, Norway, Watson, Au Train, Felch,
Chatham, Little Presque Isle, Trenary, La Branche and K. I. Sawyer
Airport.

LAT...LON 4575 8788 4576 8798 4580 8800 4633 8767
      4678 8749 4678 8735 4657 8726 4660 8696
      4655 8684 4660 8675 4577 8716 4569 8779
TIME...MOT...LOC 2113Z 251DEG 36KT 4681 8746 4634 8764 4572 8795

Ritzman

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:59 AM CDTSpecial Marine WarningMQT91 min
Jul 4, 12:13 PM CDTSpecial Weather StatementMQTGogebic62 min
Jul 4, 12:49 PM CDTSpecial Marine WarningMQT51 min
Jul 4, 12:53 PM CDTSpecial Weather StatementMQTGogebic52 min
Jul 4, 12:58 PM CDTMarine Dense Fog AdvisoryMQT18 hr
Jul 4, 1:03 PM CDTSevere Thunderstorm WarningMQTGogebic, Ontonagon31 min
Jul 4, 1:34 PM CDTSpecial Weather StatementMQTOntonagon56 min
Jul 4, 2:19 PM CDTSpecial Weather StatementMQTHoughton41 min
Jul 4, 3:07 PM CDTSpecial Weather StatementMQTBaraga, Iron23 min
Jul 4, 3:27 PM CDTSpecial Weather StatementMQTDickinson, Marquette48 min
Jul 4, 3:36 PM CDTSpecial Weather StatementMQTMenominee39 min
Jul 4, 3:42 PM CDTSpecial Marine WarningMQT63 min
Jul 4, 3:46 PM CDTAreal Flood AdvisoryMQTMenominee3 hr
Jul 4, 4:10 PM CDTSevere Thunderstorm WarningMQTMenominee23 min
Jul 4, 4:15 PM CDTSpecial Weather StatementMQTDickinson60 min
Jul 4, 5:10 PM CDTSpecial Weather StatementMQTAlger65 min
Jul 4, 5:14 PM CDTSpecial Marine WarningMQT46 min

Nearby

Flash Flood Warnings in Michigan, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.